Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 309, NWS Louisville, KY

July 4, 2012Logan County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 4, 2012, 4:07 PM CDT for Logan County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 4:07 PM CDT (21:07 UTC)
Expired
Jul 4, 2012, 4:35 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County Logan County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WUUS53 KLMK 042107
SVRLMK
KYC141-042135-
/O.NEW.KLMK.SV.W.0309.120704T2107Z-120704T2135Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM CDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 435 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LICKSKILLET...MOVING SOUTH
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  DOT AND SCHLEY...
  KEYSBURG...
  ADAIRVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LIGHTNING. PEOPLE 
OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A 
STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3665 8707 3673 8707 3679 8706 3679 8695
      3665 8677 3664 8678 3664 8706
TIME...MOT...LOC 2107Z 347DEG 11KT 3673 8700
WIND...HAIL 60MPH <.50IN

$$

13
2 follow-up statements
312 
WWUS53 KLMK 042124
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 PM CDT WED JUL 4 2012

KYC141-042135-
/O.CON.KLMK.SV.W.0309.000000T0000Z-120704T2135Z/
LOGAN KY-
424 PM CDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 435 PM CDT
FOR SOUTHWESTERN LOGAN COUNTY...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM DOT TO 
LICKSKILLET TO 8 MILES NORTHWEST OF OLD VOLNEY...MOVING SOUTH AT 10 
MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  LICKSKILLET AND KEYSBURG...
  DOT AND SCHLEY...
  ADAIRVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS WITH DAMAGING WINDS AND FREQUENT 
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE OR TWITTER.

&&

LAT...LON 3665 8707 3673 8707 3679 8706 3679 8695
      3665 8677 3664 8678 3664 8706
TIME...MOT...LOC 2124Z 347DEG 8KT 3667 8698 3674 8697
          3683 8714
WIND...HAIL 60MPH <.50IN

$$

13
347 
WWUS53 KLMK 042137
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM CDT WED JUL 4 2012

KYC141-042146-
/O.EXP.KLMK.SV.W.0309.000000T0000Z-120704T2135Z/
LOGAN KY-
437 PM CDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOGAN COUNTY HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING AS WELL 
AS GUSTY WINDS TO 50 MPH WHICH CAN TOPPLE WEAKLY ROOTED TREES.

REPORT SEVERE WEATHER TO LOCAL NEWS MEDIA OR POST YOUR REPORT TO THE 
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE OR TWITTER.

LAT...LON 3665 8707 3673 8707 3679 8706 3679 8695
      3665 8677 3664 8678 3664 8706
TIME...MOT...LOC 2124Z 347DEG 8KT 3667 8698 3674 8697
          3683 8714

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:10 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 4, 2:10 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT WED JUL 04 2012

.Short Term (Tonight through Thursday Night)...
Issued at 300 PM EDT Wed Jul 4 2012

Well advertised hot holiday ongoing, with temperatures nearing 100
degrees in a few spots. Atmosphere slow to fire up so far this
afternoon, with no real boundaries out there to develop from. There
may be some differential heating boundaries soo with some patches of
clear skies still out there. Expect we will get isolated to
scattered coverage by late afternoon.

A few high res models are still developing storms on a trajectory
toward our region later tonight. The SPC NMM is the strongest with a
system that should now be over western Lake Erie. The ARW has a
better handle on current activity, and it has a system crossing WV
from northeast to southwest and getting toward our Bluegrass region
around daybreak. A look at model soundings does indicate some
residual instability through the night, so if any system does get
organized it should be able to maintain itself into at least the
eastern part of region. Will keep isolated pops through the night
there and taper them off by midnight over the west.

Thursday, the ridge over the Mid Mississippi Valley will strengthen
some, bringing higher heights into our region as well. Think
coverage will be more isolated than with today's storms, and
combined with those higher thicknesses, expect highs to go up a
degree or two from today's values, which again will bring record
temperatures, see below, but only because the records for Thursday
are low compared to last weeks numbers.

Forecast High Temperatures (with record and year that occurred)
SDF...102 (98, multiple times, last occurred in 1994)
LEX...99 (96, multiple times, last occurred in 1988)
BWG...101 (102, 1901)
FFT...98 (99, 1934)

Thursday night looks dry, and expect temperatures will fall to a
degree or two warmer than tonight.

.Long Term (Friday through Wednesday)...
Issued at 305 PM EDT Tue Jul 4 2012

...Continued Hot Conditions, then Relief and Solid Rain Chances...

Strong upper level ridging will control the majority of the CONUS at
the start of the forecast period with the center just to our west.
Expecting near record and record breaking heat Friday and Saturday
as this feature holds strong over the area. Will keep Friday and
Saturday dry, although there is some indication from forecast
soundings and model QPF output that capping will not be quite as
strong and that we could see some isolated to scattered diurnally
driven convection. Given the lack of any noticeable trigger, am not
confident we will be able to get much at this point. May need to add
some low chance pops at a later date.

Expecting highs to range in the 100-104 degree range along and west
of I-75 on Friday with the highest values west of I-65. This will
put max heat indices in the 105-110 range west and up to 105 east.
Saturday's forecast has potential to be the same, however will not
go as high due to uncertainty in the breakdown of the ridge. Faster
solutions suggest this is possible by Saturday, although the
consensus would be to hold off until Sunday. If the ridge holds,
Saturday will likely be as hot, if not hotter, in a few spots. Will
keep ongoing Excessive Heat Warning and Advisory the same through
Saturday. Will also keep Saturday dry, although the faster solution
would bring in thunderstorm chances. Some records are likely to fall
Friday and maybe Saturday. Below is the breakdown.

       HI FRI  RECORD FRI JUL 6TH     HI SAT  RECORD SAT JUL 7TH

SDF     102          97/1991            101        102/1874
BWG     103         100/1930            101        104/1874
LEX     100          97/1936             99        101/1936
FFT     101          99/1997            100        102/1936

An interesting side note, should the forecast highs at SDF fall on
the 5th and 6th...every record temperature for the month of July
would be 100 degrees or greater! Right now, this looks like a good
bet.

A change in the pattern will begin on Sunday, which will gradually
bring relief from the incredible heat and solid chances for showers
and thunderstorms. Upper ridge begins to break down in response to
troughing over eastern Canada and New England. The associated
surface features will bring a cool front south toward the CWA which
will begin to bring solid thunderstorm chances. Again,
timing/placement is a bit in question. Will only see a bit of relief
on Sunday, more from increased cloud cover and convection. Look for
highs in the mid and upper 90s. At this point, thinking the best
chance for thunderstorms will be on Monday with highs around 90.
Tuesday and Wednesday are expected to bring continued scattered
thunderstorm chances mainly across the southern half of the CWA as
the frontal boundary hangs up a bit. Look for highs generally in the
upper 80s.

Lows on Saturday and Sunday night will be plenty mild and
solidly in the 70s, before dropping off to the upper 60s and low 70s
for Monday and Tuesday nights.

One last note, may have to watch for strong or severe storms early
next week as there will be plenty of instability ahead of the front,
and overall deep layer shear will gradually increase with troughing
developing over eastern CONUS.

&&

.Aviation (18Z TAF Issuance)...
Issued at 125 PM EDT Wed Jul 4 2012

Our region is on the east side of a ridge forecast to strengthen
over the mid Mississippi River valley for the next day or so. Expect
the east half of the state, roughly from KSDF east to be far enough
away from the center of the ridge today to promote scattered storms
later this afternoon.  Timing too tricky now to pinpoint, so will
amend TAFs with radar trends later in the afternoon. Tonight, a few
of the models are hinting at a line of storms dropping south from
Ohio. We will have more confidence in this solution once the system
has developed upstream. Thursday looks like coverage of storms will
be more isolated as the ridge gets stronger.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
     INZ076>079-083-084-089>092.

KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
     KYZ023>034-038-045-053-061>063-070>072.

     HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR KYZ035>037-
     039>043-046>049-054>057-064>067-073>078-081-082.

Short Term.......RJS
Long Term........BJS
Aviation.........RJS
Hazardous weather outlook, Jul 4, 2:41 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT WED JUL 4 2012

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072-
052245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN
341 PM EDT WED JUL 4 2012 /241 PM CDT WED JUL 4 2012/

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. SOME OF THE
STORMS COULD BE ON THE STRONG SIDE WITH TORRENTIAL RAINS...GUSTY
WINDS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN
ADDITION...HEAT INDICES WILL LIKELY RUN NEAR 105 DEGREES THROUGH
THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND
SATURDAY AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE
SUNDAY THROUGH TUESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE
AREA. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY
RAINFALL AND DANGEROUS LIGHTNING.

THURSDAY THROUGH SATURDAY AFTERNOON ALSO WILL BE HOT EACH
DAY...WITH HEAT INDICES LIKELY PEAKING BETWEEN 105 TO 110 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND
DAMAGE TO THE NATIONAL WEATHER SERVICE THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-052245-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...
DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
341 PM EDT WED JUL 4 2012 /241 PM CDT WED JUL 4 2012/

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. SOME OF
THE STORMS COULD BE ON THE STRONG SIDE WITH TORRENTIAL
RAINS...GUSTY WINDS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
IN ADDITION...HEAT INDICES WILL LIKELY RUN AROUND 100 DEGREES
THROUGH THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND
SATURDAY AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE
SUNDAY THROUGH TUESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE
AREA. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY
RAINFALL AND DANGEROUS LIGHTNING.

THURSDAY THROUGH SATURDAY AFTERNOON ALSO WILL BE HOT EACH
DAY...WITH HEAT INDICES LIKELY PEAKING BETWEEN 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND
DAMAGE TO THE NATIONAL WEATHER SERVICE THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

RJS/BJS

In the hours before

Special weather statement, Jul 4, 2:49 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT WED JUL 4 2012

INC123-KYC027-163-042020-
PERRY IN-MEADE KY-BRECKINRIDGE KY-
249 PM CDT WED JUL 4 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS ALONG THE OHIO RIVER...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES SOUTH OF ENGLISH...AND MOVING SOUTH AT 5
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CONCORDIA...
  DEXTER...
  DERBY...
  MOOLEYVILLE AND CHENAULTT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3815 8657 3813 8646 3812 8646 3813 8645
      3813 8643 3811 8640 3799 8639 3800 8660
TIME...MOT...LOC 1948Z 003DEG 6KT 3808 8649

MP
Special weather statement, Jul 4, 3:24 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM CDT WED JUL 4 2012

INC123-KYC027-042055-
PERRY IN-BRECKINRIDGE KY-
324 PM CDT WED JUL 4 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS ALONG THE OHIO RIVER...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF TELL CITY...AND MOVING
SOUTH AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CHENAULTT AND MOOLEYVILLE...
  GERALD...
  MANNING CROSSING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3810 8664 3810 8647 3805 8646 3804 8648
      3802 8646 3797 8645 3797 8667
TIME...MOT...LOC 2023Z 357DEG 6KT 3804 8656

MP
Local storm report, Jul 4, 3:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     BROWNSVILLE             37.19N  86.26W
07/04/2012                   EDMONSON           KY   TRAINED SPOTTER

            SPOTTER CALLED IN REPORT OF TREES DOWN IN
            BROWNSVILLE... CONFIRMED WITH DISPATCH

&&

EVENT NUMBER LMK1200734

LG
Special weather statement, Jul 4, 3:53 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 PM EDT WED JUL 4 2012

KYC061-227-042125-
WARREN KY-EDMONSON KY-
353 PM CDT WED JUL 4 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROWNSVILLE...AND MOVING SOUTH AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TUCKERTOWN AND ANNA...
  SAND HILL...
  GIRKIN AND OAKLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3703 8622 3709 8644 3721 8636 3716 8619
TIME...MOT...LOC 2053Z 018DEG 7KT 3713 8630

MP
Special weather statement, Jul 4, 3:55 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM CDT WED JUL 4 2012

KYC009-042125-
BARREN KY-
355 PM CDT WED JUL 4 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS IN NORTHERN BARREN COUNTY...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF GLASGOW...AND MOVING SOUTHWEST
AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GLASGOW...
  CORAL HILL...
  GLASGOW MUNICIPAL AIRPORT AND OIL CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3704 8606 3716 8596 3715 8589 3712 8578
      3697 8585
TIME...MOT...LOC 2054Z 030DEG 3KT 3710 8591

MP
Special weather statement, Jul 4, 4:01 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT WED JUL 4 2012

KYC141-213-042130-
LOGAN KY-SIMPSON KY-
401 PM CDT WED JUL 4 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF GREENVILLE TO 8 MILES SOUTHEAST OF ELKTON TO 12 MILES SOUTH OF
RUSSELLVILLE...MOVING SOUTH AT 5 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  DOT...
  ADAIRVILLE...
  KEYSBURG AND GEDDES...
  HOLLOW BILL...
  AGNES AND BEECHLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...DOWN
POWER LINES...AND DAMAGE SMALL BUILDINGS. TAKE PRECAUTIONS NOW TO
SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3665 8659 3664 8706 3673 8707 3676 8706
      3706 8706 3707 8705 3707 8694 3700 8683
      3675 8682 3666 8651 3663 8656
TIME...MOT...LOC 2100Z 359DEG 6KT 3709 8703 3673 8705
          3667 8691

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:53 PM CDTSpecial Weather StatementLMKEdmonson32 min
Jul 4, 3:55 PM CDTSpecial Weather StatementLMKBarren30 min
Jul 4, 4:01 PM CDTSpecial Weather StatementLMKLogan29 min
Jul 4, 4:25 PM CDTSpecial Weather StatementLMKBarren30 min
Jul 4, 5:53 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren32 min
Jul 4, 6:01 PM CDTSpecial Weather StatementLMKWarren29 min
Jul 4, 6:57 PM CDTSpecial Weather StatementLMKCumberland28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.